Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 14, 2004, 3:29 PM EST for Delaware County, Henry County, Madison County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2004, 3:29 PM EST (20:29 UTC)
- Expired
- May 14, 2004, 4:15 PM EST
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Delaware County, IN, Henry County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 75 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WUUS53 KIND 142029 SVRIND INC035-065-095-142115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 329 PM EST FRI MAY 14 2004 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MADISON COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF ANDERSON SOUTHERN DELAWARE COUNTY IN EAST CENTRAL INDIANA THIS INCLUDES THE CITY OF MUNCIE NORTHWESTERN HENRY COUNTY IN EAST CENTRAL INDIANA * UNTIL 415 PM EST * AT 326 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PENDLETON...OR ABOUT 5 MILES SOUTH OF ANDERSON...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MIDDLETOWN AROUND 335 PM EST YORKTOWN AROUND 345 PM EST MUNCIE AROUND 355 PM EST SELMA AROUND 400 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4007 8581 3991 8569 4010 8523 4031 8523 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:30 PM EST, 59 minutes earlier.
Area forecast discussion, May 14, 2:30 PM EST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST FRI MAY 14 2004 .DISCUSSION...MAIN FORECAST PROBLEM IS THE CHANCE OF RAIN ON MONDAY. TODAY HIGH PRESSURE IS OVER THE GREAT LAKES WITH MOIST AND UNSTALBE AIR REMAINING OVER MUCH OF INDIANA. SATELLITE PICS HAVE CLEARING AREA OVER THE EXTREME NW CORNER. GUIDANCE WAS POOR YESTERDAY WITH THE CLEARING. ALL MODELS HAD CLEARING EARLY IN THE EVENING. THEY WANT TO PUSH CLEARING BY SUNRISE. THE SATELLITE PICS ARE NOT SHOWING MUCH SE MOVEMENT OF THE CLEARING JUST A FEW HOURS BEFORE GUIDANCE HAS SCT. WILL HOLD OFF BREAKING UP THE CLOUDS IN THE CENTRAL AND SOUTH UNTIL AFTERNOON. EVEN THEN SC MAY DEVELOPE SO WILL JUST GO PARTLY CLOUDY. WITH THE MORE EXTENSIVE CLOUD COVER WILL DROP TEMPS TO NEAR THE LOWER FWC VALUES. THE CROSS SECTIONS SHOW HIER CLOUDS MOVING INTO AREA AHEAD OF NEXT S/W TONIGHT. SO EVEN IF WE LOOSE THE LOW CLOUDS IT WILL STILL BE PARTLY CLOUDY. WILL HOLD TEMPS UP SOME DUE TO THE CLOUDS. ON MONDAY A S/W MOVES THRU AREA AS MOISTUE BACKS INTO AREA FROM THE EAST. WILL BRING IN A CHANCE OF SHOWERS IN THE AFTERNOON AND HOLD TEMPS A LITTLE LOWER. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && HAINES
Hazardous weather outlook, May 14, 4:58 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 458 AM EST FRI MAY 14 2004 .SPOTTER INFORMATION STATEMENT...SEVERE WEATHER SPOTTERS MAY BE NEEDED LATE THIS ATERNOON. INZ021-028>031-035>049-051>057-060>065-067>072-151000- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 458 AM EST FRI MAY 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY THERE WILL BE SCATTERED SHOWERS OVER INDIANA THIS MORNING. WIDESPRED SHOWERS AND THUNDERSTORMS WILL BE OVER THE AREA THIS AFTERNOON. THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BE SEVERE POSSIBLY PRODUCING HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS FROM SUNDAY NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO TELL IF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... THERE IS A CHANCE THAT SEVER WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.